Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 4:47 PM EDT for Schenectady County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 14, 2005, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schenectady County, NY
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 142047
SVRALY
NYC093-142145-
/O.NEW.KALY.SV.W.0088.050714T2047Z-050714T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 545 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROTTERDAM JUNCTION...OR
ABOUT NEAR AMSTERDAM...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROTTERDAM JUNCTION BY 500 PM EDT
SCOTIA BY 525 PM EDT
EAST GLENVILLE...ALPLAUS AND SCHENECTADY BY 535 PM EDT
NISKAYUNA BY 540 PM EDT
LAT...LON 4297 7417 4278 7430 4278 7389 4284 7386
4291 7402
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:40 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 14, 4:40 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT THU JUL 14 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... WEAK COLD FRONT WILL GRADUALLY MOVE SOUTH ACROSS THE REGION TONIGHT AND PRODUCE SCATTERED THUNDERSTORMS. TSTMS WILL DIMINISH LATER TONIGHT AS SOMEWHAT DRIER AIR MOVES IN. THE DRIER AIR WILL LINGER INTO FRIDAY NIGHT AND KEEP MOST OF THE REGION PCPN FREE FRIDAY AND FRIDAY NIGHT. BEST CHANCE FOR ANY SHOWERS/TSTMS FRIDAY AND FRIDAY NIGHT WILL BE ACROSS THE SOUTHERN ZONES. && .LONG TERM (SATURDAY THROUGH THURSDAY)...TROPICAL AIR ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL BEGIN TO MOVE INTO THE REGION SATURDAY. MOISTURE WILL BE MOST WIDESPREAD LATE SATURDAY THROUGH SUNDAY DEPENDING ON WHICH MODEL IS USED. WILL HAVE HIGHEST POPS SATURDAY NIGHT...BUT AT THIS TIME WILL KEEP POPS IN THE CHANCE CATEGORY. DECREASING POPS EARLY NEXT WEEK AS THE REMNANTS OF DENNIS DEPART...BUT LOTS OF MOISTURE REMAINS. BY THE MIDDLE OF THE WEEK A COLD FRONT AND DRIER AIR MAY END THE SHWR/TSTM THREAT LATE WEDNESDAY AND THURSDAY. && .AVIATION...SCATTERED THUNDERSTORMS COULD IMPACT THE TERMINALS AT TIMES THROUGH THIS EVENING. AT FIRST...KGFL AND KALB WILL BE UNDER THE GUN AS LINES OF SCATTERED STORMS...SOME LOCALLY STRONG...CONTAINING WIND GUSTS TO 40 KTS AND EVEN HAIL...WILL BE IN THE AREA. LATER...AS THE COLD FRONT...CAUSING THE STORMS...WILL SLOWLY SAG SOUTHWARD...KPOU COULD BE AFFECTED AS WELL. THE THUNDERSTORMS ARE EXPECTED TO SLOWLY DISSIPATE WELL AFTER DARK. AFTER THAT...WE WILL BE LEFT WITH THE USUAL MVFR HAZE AND AREAS OF IFR FOG OVERNIGHT...ESPECIALLY NEAR KGFL. THE FOG AND HAZE WILL SLOWLY BURN OFF ON FRIDAY. WE ARE EXPECTING VERY LITTLE IF ANY CONVECTION ON FRIDAY ALONG WITH LIGHT WINDS. && .HYDROLOGY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL BUT OUR SOUTHERN COUNTIES. SLOW MOVING AND TRAINING THUNDERSTORMS WILL CONTINUE TO DUMP VERY HEAVY RAINFALL IN A SHORT TIME ACROSS THE AREA THROUGH THE EVENING. THE STORMS WILL SLOWLY DISSIPATE AFTER DARK...BUT LOCALIZED FLOODING FROM EXCESSIVE RUNOFF COULD STILL BE A THREAT THROUGH ABOUT MIDNIGHT. A DRIER DAY IS ON TAP FRIDAY WITH ONLY ISOLATED (IF ANY) CONVECTION EXPECTED. THE THREAT OF SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL RETURN BY THE WEEKEND. && .FIRE WEATHER... && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 3:34 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 334 PM EDT THU JUL 14 2005 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 151100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA- NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST EASTERN NEW YORK...NORTH OF KINGSTON AS WELL AS EXTREME SOUTHERN VERMONT AND WESTERN MASSACHUSETTS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. SLOW MOVING THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE WATCH AREA AND THESE COULD PRODUCE TORRENTIAL DOWNPOURS AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. PLEASE REFER TO OUR FLASH FLOOD WATCH STATEMENT FOR FURTHER DETAILS. THERE IS THE CHANCE THAT A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS...PRODUCING WIND GUSTS TO 60 MPH AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. THUNDERSTORMS THAT DO FORM...WILL ONLY SLOWLY MOVE WEST TO EAST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING NEW YORK COUNTIES...HERKIMER..HAMILTON...MONTGOMERY...FULTON...WARREN...SARATO GA...WASHINGTON...SCHOHARIE...ALBANY...RENSSELAER...GREENE AND COLUMBIA. IN MASSACHUSETTS...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR BERKSHIRE COUNTY. IN SOUTHERN VERMONT...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR WINDHAM AND BENNINGTON COUNTIES. CTZ001-013-NYZ063>066-151100- EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK...FROM KINGSTON SOUTH...AS WELL AS ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. SOME OF THESE STORMS THAT DO DEVELOP COULD REACH SEVERE LIMITS...INCLUDING WINDS GUSTING TO 60 MPH...AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED BY THIS EVENING.
In the hours before
Special weather statement, Jul 14, 2:12 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT THU JUL 14 2005 VTZ013>015-141915- ...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LONDONDERRY TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM LONDONDERRY TO ARLINGTON...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... STRATTON BY 230 PM EDT WEST WARDSBORO BY 240 PM EDT TOWNSHEND AND SAXTONS RIVER BY 305 PM EDT BELLOWS FALLS BY 310 PM EDT NEWFANE AND WESTMINSTER BY 315 PM EDT. RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THERE MAY BE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 2:24 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT THU JUL 14 2005 NYZ058-059-141930- ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINDHAM...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... BROOKSBURG AT 230 PM EDT WINDHAM BY 240 PM EDT EAST JEWETT AT 300 PM EDT THIS IS A SLOW MOVING THUNDERSTORM. RAINFALL RATES MAY APPROACH ONE AND A HALF INCHES IN LESS THAN HOUR...CAUSING PONDING ON ROADWAYS AND RAPID RISES ON STREAMS. TAW
Special weather statement, Jul 14, 2:54 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT THU JUL 14 2005 NYZ032-033-038-082-142000- ...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN HERKIMER COUNTIES MOVING INTO SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OHIO...OR ABOUT 10 MILES EAST OF HINCKLEY...AND MOVING SLOWLY SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 350 PM EDT 8 MILES NORTHWEST OF CAROGA LAKE BY 400 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TAW
Local storm report, Jul 14, 3:46 PM EDT, 1 hour 1 minute before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0347PM THU JUL 14 2005
#1 0000001 000
DHMR WLSR QHQT QTRF APTS WAPT
00059 FILE 28 HERKIMER CO E911 NY021013N JUL 14-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: HERKIMER COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): STATE ROUTE 8 T/OHIO
DATE AND TIME CONDITION STARTED: 1447 HRS 07142005
EXTENT OF DAMAGE OR AREAS IN DANGER: AREA OF TOWN OF OHIO
TREES AND WIRES DOWN ROADWAY CLOSED NOBLESBORO SOUTH
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 315 867-1212
AUTH R VANDAWALKER EMOSpecial weather statement, Jul 14, 4:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT THU JUL 14 2005 NYZ053-054-142145- ...A STRONG THUNDERSTORM IN NORTHWESTERN RENSSELAER COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF GRAFTON...OR ABOUT OVER MECHANICVILLE...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF GRAFTON AND 8 MILES WEST OF HOOSICK FALLS BY 545 PM EDT RAINFALL MAY APPROACH A HALF AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Local storm report, Jul 14, 4:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
07/14/2005 HAMILTON NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0315 PM TSTM WND DMG OHIO 43.32N 74.98W
07/14/2005 HERKIMER NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NY ROUTE 8 SOUTH OF
NOBLESBORO BRIDGE.
0410 PM TSTM WND DMG GREENFIELD CENTER 43.13N 73.85W
07/14/2005 SARATOGA NY EMERGENCY MNGR
MANY TREES AND POWER LINES DOWN
0424 PM FLASH FLOOD SARATOGA SPRINGS 43.07N 73.78W
07/14/2005 SARATOGA NY EMERGENCY MNGR
EAST AVE AT EXCELSIOR AVE UNDER WATER
&&
EDKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:24 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 76 min |
| Jul 14, 12:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 67 min |
| Jul 14, 3:36 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer | 3 hr |
| Jul 14, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 49 min |
| Jul 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 70 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.